english version
Font size: Increase font size Default font size Decrease font size

In the Footsteps of Luther and Bach

Study tour following “CELC Triennial Convention 2017“ in Grimma

Tour-Code:
 DE7P46

price: 580 €

03.07. - 08.07.17

please click 'Request an offer' for registration


  • Itinerary

    Day 1 (Monday, 3rd of July 2017): Grimma. 9.00 a.m. continue (78 km, approx. 1,5 h) to Zwickau. 10.45 a.m. visit and talk at the Concordia book shop. Lunch (organized locally). 12.30 p.m. continue (4 km) to visit the Dr. Martin Luther School, then visit of the church and the church rooms of the congregation St. Johann in Zwickau-Planitz. 2.30 p.m. continue (112 km, approx. 1,5 h) to Weimar. 4.30 p.m. guided visit (1 h) of the church St. Peter & Paul, also called Herderkirche church, with visit of the famous Cranach altar. Leisure time in Weimar. 6.00 p.m. continue (30 km, approx. 45 min) to Erfurt and check-in at the Airport Hotel Erfurt for 3 nights. 7.30 p.m. dinner at the hotel.

    Day 2 (Tuesday, 4th of July 2017): 8.40 a.m. continue (5 km, approx. 10 min) to the city center of Erfurt, in the Middle Ages among the largest cities in Central Europe, first officially mentioned in 742. Martin Luther was the most famous student of the city; he studied in the years 1501 to 1505 and received a 'Magister artium' degree from the faculty of philosophy. 9.00 a.m. guided tour through the medieval center of the city. See the architectural ensemble of Erfurt Cathedral and Severikirche church, one of the most impressive constructions of medieval architecture. Go on to Merchants' Bridge, Wenigemarkt Square and the old synagogue. 11.00 a.m. lunch break and leisure time. 12.15 p.m. walk to the Augustinian Monastery where Martin Luther lived from 1505 to 1511. 12.30 p.m. guided tour (1 h) through the Augustinian Monastery. 1.30 p.m. Leisure time for individual visits, e.g. visit of the Ega Gardens, the churches or one of the museums. 6.30 p.m. return (5 km, approx. 10 min) to the hotel. 7.30 p.m. dinner at the hotel.

    Day 3 (Wednesday, 5th of July 2017): 8.30 continue to Eisenach (70 km, approx. 1 h) where Martin Luther attended the parish school of St. George until 1501 and held sermons before the Diet of Worms in 1521. Individual walk through the old town to the Luther House and St. George's Church where Luther was a choir boy and J. S. Bach was baptized. 11.15 a.m. guided visit (ca. 75 min) of the Bach House, worldwide the oldest memorial place for the composer Johann Sebastian Bach. Lunch break and leisure time for individual visits, e.g. of the Luther House. 2.00 p.m. continue to Wartburg Castle, the former seat of the Thuringian landgraves where Luther translated the New Testament from Greek into German and St. Elizabeth stayed in the 13th century. 3.00 p.m. guided visit of the National Special Exhibition "Luther and the Germans" with the Luther room, the royal living rooms, the paintings by Cranach, the comprehensive cutlery collection as well as the walk along the battlements. The parking area is located halfway up the Wartburg. From there it is approximately a 10 min walk to the castle plateau. It is possible to use the minibus shuttle for a fee of EUR 2,00 per person and trip. Leisure time and return (70 km, approx. 1 h) to Erfurt. 7.30 p.m. dinner at the hotel.

    Day 4 (Thursday, 6th of July 2017): 8.30 a.m. continue (90 km, approx. 1,5 h) to Naumburg. 10.30 a.m. guided tour (1 h) through the Cathedral of Naumburg with its famous donor figures. 11.30 a.m. leisure time and lunch break. 1.15 p.m. continue (60 km, approx. 1 h) to the Eisleben. 2.45 p.m. guided visit (1 h) of Luthers Birth House. 4.00 p.m. individual walk through the city. 5.30 p.m. continue (75 km, approx. 1 h) to Leipzig and check-in at the Lindner Hotel for 2 nights. 7.30 p.m. dinner at the hotel.

    Day 5 (Friday, 7th of July 2017): Leipzig. 9.30 p.m. guided walking tour (2 h) to St. Thomas' Church, which was built in late gothic style, the site where Martin Luther established the Reformation in Leipzig and J. S. Bach worked as a cantor. Continue to the Bose House, home of the merchant Bose and now housing the Bach Museum, "Zum Coffe Baum" Leipzig's oldest coffee house opened in 1694 where Goethe, Lessing, Liszt, Gottsched, Schumann, Wagner and Wieck met and conversed. Go on to Barthels Hof, the only remaining arcade of the time of trade fairs around 1523, to the Old Town Hall at Market Square, to the Old Stock Exchange of 1687, today a venue for musical performances and literary events, the Goethe Monument and the Lion Fountain, the oldest working drinking fountain of Leipzig built in 1690. Go on to the Mädlerpassage arcades with a Meissner porcelain carillon and the "Auerbachs Keller" restaurant. Go on to the Baroque Romanus House of 1704, meeting place of famous literary figures. Visit of St. Nicholas' Church, famous for the prayers for freedom held there, then go on to Augustusplatz Square with the Gewandhaus concert hall and Leipzig Opera. Continue to new town hall - the site of the disputation with Martin Luther in 1519, then to the magnificent Leipzig Central Station. 11.30 a.m. leisure time and lunch break. 6.00 p.m. possibility to attend the motet (polyphonic vocal music) at St. Thomas church. The purchase of a program (EUR 2,00) is obligatory. As reservations are not possible, a punctual appearance is requested. 7.00 p.m. farewell dinner at a local restaurant. Individual return to the hotel.

    Day 6 (Saturday, 8th of July 2017): Continue to the Airport Leipzig / Halle by public transport or personal follow-up program.

     

    You are welcome to continue your stay in Germany and Europe with an individual extension of travel. We are waiting for your request.

  • Tour includes

    coach rides and day trips in a modern long-distance coach by an experienced driver; accommodation in double rooms with private bathroom; half board (5 x breakfast, 4 x dinner), guided tours by trained local tour guides in English (St. Peter & Paul Church in Weimar, Erfurt incl. Augustinian Monastery, Bach House & Wartburg Castle (National Special Exhibition) in Eisenach, Cathedral of Naumburg, Luthers Birth House in Eisleben, Leipzig; entrance fees for the Augustinian Monastery in Erfurt, Bach House & Wartburg Castle in Eisenach, Cathedral of Naumburg, Luthers Birth House in Eisleben; Tourist Tax Thuringia; tips; maps and informative material.

  • Not included

    international and domestic flights; further entrance fees; beverages and lunch, visit of the motet, farewell dinner in Leipzig on day 5; transportation by public transport on day 5 and 6; personal expenses, possible increases in fuel prices.